Side Effect Hell, part 9: Sinking Through the Floor, or Floating Just Above It

For an index of all Side Effect Hell posts, click here.

 Drug: Sertraline

When you walk, you feel your feet touch the ground below you. It’s a reassuring sensation, but it’s one you never really think about. It’s always there, and you only notice when it doesn’t happen – like when you are expecting flat ground and instead step downward. It feel a bit odd then, like the earth has fallen out from underneath you.

Imagine feeling like every step you took was sinking in to the ground below you. Like your feet were passing right through the ground you could see, and hitting the ‘real’ ground an inch or two below you. On sertraline, it took almost a month before that feeling went away. It affected my balance, and made the world around me feel completely surreal.

That feeling was preceded by a month of feeling like I was floating an inch or two off the floor. Like my feet never touched down.

I knew that these things were a trick of my mind, that they weren’t real. But it didn’t stop me feeling very disoriented. Feet are supposed to feel like they hit the ground, and consistently not having that feeling helped make the world around me feel unreal.

Advertisements

One thought on “Side Effect Hell, part 9: Sinking Through the Floor, or Floating Just Above It

  1. Pingback: Side Effect Hell Index | Drop Bear Exterminator

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s